Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 136, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 6, 2012, 1:53 AM CDT for Houston County, Humphreys County, Tennessee. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2012, 1:53 AM CDT (06:53 UTC)
- Expired
- May 6, 2012, 2:41 AM CDT
- In force
- 48 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Houston County, TN, Humphreys County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 2:20 AM CDT | TSTM WND DMG | Mcewen, TN | TREE WAS REPORTED DOWNED IN MCEWEN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.9 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1125 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1540 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
937 WUUS54 KOHX 060653 SVROHX TNC083-085-060800- /O.NEW.KOHX.SV.W.0136.120506T0653Z-120506T0800Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 153 AM CDT SUN MAY 6 2012 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL HOUSTON COUNTY IN MIDDLE TENNESSEE... NORTHEASTERN HUMPHREYS COUNTY IN MIDDLE TENNESSEE... * UNTIL 300 AM CDT * AT 149 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR WAVERLY... MOVING EAST AT 5 MPH. IN ADDITION...HEAVY RAINFALL CAN BE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... MCEWEN... PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS. && LAT...LON 3629 8762 3601 8757 3604 8784 3622 8785 TIME...MOT...LOC 0653Z 252DEG 3KT 3613 8775 $$ FORECASTER:BOYD
2 follow-up statements
807 WWUS54 KOHX 060724 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 224 AM CDT SUN MAY 6 2012 TNC083-085-060800- /O.CON.KOHX.SV.W.0136.000000T0000Z-120506T0800Z/ HOUSTON TN-HUMPHREYS TN- 224 AM CDT SUN MAY 6 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN HUMPHREYS AND SOUTH CENTRAL HOUSTON COUNTIES UNTIL 300 AM CDT... AT 221 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MCEWEN...OR 7 MILES EAST OF WAVERLY...MOVING EAST AT 5 MPH. DUE TO THE SLOW MOVEMENT...HEAVY RAIN CAN ALSO BE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MCEWEN. LAT...LON 3604 8778 3622 8770 3629 8762 3601 8757 TIME...MOT...LOC 0724Z 252DEG 3KT 3613 8766 $$ BOYD
212 WWUS54 KOHX 060741 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 241 AM CDT SUN MAY 6 2012 TNC083-085-060751- /O.CAN.KOHX.SV.W.0136.000000T0000Z-120506T0800Z/ HOUSTON TN-HUMPHREYS TN- 241 AM CDT SUN MAY 6 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HUMPHREYS AND SOUTH CENTRAL HOUSTON COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. OWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3604 8778 3622 8770 3629 8762 3601 8757 TIME...MOT...LOC 0741Z 252DEG 3KT 3613 8764 $$ BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 11:40 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, May 5, 11:40 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1140 PM CDT SAT MAY 5 2012 .UPDATE...FOR 06Z AVIATION FORECASTS. && .AVIATION...AT THE MOMENT, DO NOT EXPECT ONGOING CONVECTION JUST WEST OF TENNESSEE RIVER, OVER SOUTHWESTERN KENTUCKY AND WESTERN TENNESSEE, TO IMPACT CKV TERMINAL. HOWEVER, WILL KEEP AN EYE ON THUNDERSTORM PROGRESS FOR THE REST OF THE NIGHT IN THE EVENT THAT AN AMENDMENT MIGHT BECOME NECESSARY. WITH MOST AREAS RECEIVING SOME RAIN EARLIER TODAY AND LIGHT WINDS EXPECTED HAVE CONTINUED PREVIOUS TREND OF MVFR BR LATE TONIGHT AT ALL SITES. CONVECTIVE CHANCES LOOK MINIMAL ON SUNDAY...ESPLY ON THE PLATEAU WHERE MODELS ARE ADVERTISING DRY LLVL AIR WILL ADVECT IN FROM THE EAST. CARRIED VCTS AFTER 19Z AT CSV AND BNA ONLY. ANY ISOLATED CONVECTION THAT DEVELOPS SHOULD DIMINISH BY 02Z/07. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, May 5, 9:22 PM CDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 922 PM CDT SAT MAY 5 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-070230- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 922 PM CDT SAT MAY 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT AREAS OF FOG...LOCALLY DENSE...WILL BE POSSIBLE AFTER MIDNIGHT TONIGHT ACROSS THE CUMBERLAND PLATEAU REGION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE TENNESSEE LATER MONDAY AND MONDAY NIGHT AS A COLD FRONT MOVES INTO THE REGION. SEVERE STORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL. 06
In the hours before
Special weather statement, May 6, 12:48 AM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1248 AM CDT SUN MAY 6 2012
TNZ005-006-022>025-056>058-060645-
BENTON-DICKSON-HICKMAN-HOUSTON-HUMPHREYS-LEWIS-MONTGOMERY-PERRY-
STEWART-
1248 AM CDT SUN MAY 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...DICKSON...HICKMAN...
HOUSTON...HUMPHREYS...LEWIS...MONTGOMERY...PERRY AND STEWART
COUNTIES...
AT 1239 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG THE TENNESSEE RIVER FROM HOLLADAY...TO
CAMDEN...TO NEW JOHNSVILLE INTO THE PARIS LANDING AREA. MOVEMENT IS
SOUTHEAST AT 30 MPH.
LATEST INFRARED SATELLITE LOOP SHOWING CLOUD TOPS GETTING COLDER IN
THIS AREA.
HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3667 8786 3664 8784 3665 8736 3560 8757
3570 8804 3572 8804 3581 8798 3581 8802
3585 8805 3585 8822 3612 8822 3626 8809
3636 8810 3637 8801 3644 8807 3653 8804
3668 8807
BOYDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 12:48 AM CDT | Special Weather Statement | OHX | Benton, Houston, Humphreys, Perry, Stewart | 57 min |
| May 6, 1:56 AM CDT | Severe Thunderstorm Warning | OHX | Houston, Stewart | 27 min |
| May 6, 2:32 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery | 28 min |
| May 6, 3:06 AM CDT | Special Weather Statement | OHX | Bedford, Benton, Cheatham, Davidson, Dickson, Hickman and 15 more | 54 min |
| May 6, 4:50 AM CDT | Special Weather Statement | OHX | Bedford, Cannon, Coffee, Giles, Hickman, Lawrence and 6 more | 55 min |
| May 6, 5:39 AM CDT | Special Weather Statement | OHX | Stewart | 66 min |
| May 6, 3:51 PM CDT | Special Weather Statement | OHX | Montgomery | 24 min |
| May 6, 4:10 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 35 min |
| May 6, 4:16 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 29 min |
| May 6, 4:22 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Rutherford | 23 min |
| May 6, 4:34 PM CDT | Special Weather Statement | OHX | Williamson | 26 min |
| May 6, 4:40 PM CDT | Special Weather Statement | OHX | Robertson | 35 min |
| May 6, 4:51 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Montgomery, Stewart | 24 min |
| May 6, 4:54 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner | 36 min |
| May 6, 4:57 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 33 min |
| May 6, 5:03 PM CDT | Special Weather Statement | OHX | Rutherford | 57 min |
| May 6, 5:22 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 23 min |
| May 6, 5:28 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 32 min |
| May 6, 5:45 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 30 min |
| May 6, 5:58 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Williamson | 32 min |
| May 6, 6:48 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 27 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.